Back up to 20mgs from 10mgs Yikes!

My headache is no better so ended up in clinic this a.m. And the doc wanted to know when the break thru pain started and what dose.

Well it started when I went from 30 to 20. The pain would last for two weeks then subside. The same scenario happened at 17.5, 15, 12.5, then 10.

Then I did 9 for 2 wks then 8 for 2 weeks and then 7. Pain the entire time.

FROM 7mgs I went back up to 10 for 5 days now and it has not touched the pain. So the doctor prescribed 20 for this month until I see my GP at the end of next month.

I hate all the side effects I got and can't remember what dose I got the moon face because that was really awful with so much edema in my face. I will be fine as long as that doesn't come back.

I am going to be more faithful to my journal as it gets hard trying to keep track.

7 Replies

  • My gosh, you have been going down one mg every two weeks below 10mg, I was told not to reduce more than half a mg every month. There is no way I could have gone down that fast, no wonder you had pain.

    I gave up gluten and simple carbs to stop the moon face right at the beginning and it did work, although I may just have been lucky. It is strange now when I see bread I have a reversion to it, although I used to be very fond of sandwiches etc.

  • Yep was going too fast and am now going to do the slow method I was given on this site.

    I wished I could get an aversion to bread. I live in Senior apartments where three times a week we are given bread cookies cakes rolls .. you name the bread priduct and we get it for free. Prior to January and my moving here I had given up bread. so now I am back on the no bread more vegetables and fruit.

    thanks for your response.

  • Oh dear Lin-calf,

    Your reduction plan has been a disaster hasn't it!

    One of the first things you need to learn, is that there is no point in reducing whilst you are in pain - you might just as well not be talking the Pred.

    The simple thing is to take the Pred to get the inflammation under control, and then take enough to control the inflammation - and the pain - until the PMR burns itself out, or goes into remission. How long that takes varies from person to person.

    Totally agree the side effects can be horrible at times, but unfortunately Pred is the only drug that work for PMR sufferers, and at least it gives you mobility and most of your life back. Without it, you'd probably be bed-ridden. Not much choice really🤔

  • Hi DorsetLady

    I felt as if I was heading back to being totally immobile again an it was not fun to contemplate.

    I re-posted after the doctor appt and am not too much of a panic but don't want to bump back up to 20 if 15 or 17.5 will work.

    Thanks for being there.

  • I am wondering if I am going back up too high at 20mg. The ratinale if me n doctor was it was where my pain broke thru..

    Because of the headache n jaw pain I felt 20 was a good jumping off spot. I will be on 20 for the month awaiting my regular doctor appointment .

    I will know in a few days how good it will work.

  • If you have headache and jaw pain that does indicate you have some GCA going on - if 15mg isn't enough do please go back to 20mg whatever the side effects - because NONE of the pred side effects are as bad as the potential side effects of GCA. As DL will tell you.

  • I have read that headache plus jaw symptoms is cconsidered as severe as eye symptoms and it is suggested to go back up to the initial dose of Pred....not something you want to do I'm sure but please be careful and good luck.


You may also like...